# SDR JIKA2018020201

- Difficulty date: February 2, 2018
- Submitted: February 7, 2018
- Operation: Air carrier
- Aircraft: N35805
- Make and model: Piper PA-31-350
- Aircraft serial: 318052090
- Aircraft time: 22,221 hours, 30,167 cycles
- Engine: Lyc LTIO540J2B
- Engine time: 11,567 hours, 2,618 cycles
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: LTIO540J2B
- Part serial: L103268A
- Condition: Failed
- Location: Right
- Part time: 11,567 hours, 2,618 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

THE PILOT REPORTED ON CLIMB OUT FROM KABQ THAT THE AIRCRAFT’S RIGHT ENGINE MANIFOLD PRESSURE WAS DECREASING AS THE THROTTLE WAS INCREASED. THEN THE RIGHT OIL PRESSURE DROPPED FROM NORMAL 75PSI DOWN TO 20PSI (REDLINE). THE PILOT FOLLOWED PROCEDURES AND PERFORMED AN INFLIGHT SHUT DOWN TO SECURE THE RIGHT ENGINE, THEN INFORMED ATC AND DECLARED AN EMERGENCY AND LANDED WITHOUT INCIDENT BACK IN KABQ. MAINTENANCE INSPECTED THE RIGHT ENGINE AND FOUND THE NUMBER SIX CYLINDER HAD LOST COMPRESSION AND THERE WAS FERROUS METAL IN OIL FILTER. THE ENGINE WILL REQUIRE REPLACEMENT.
